Disjoint paths in a rectilinear grid

Abstract

We give a good characterization and a good algorithm for a special case of the integral multicommodity flow problem when the graph is defined by a rectangle on a rectilinear grid. The problem was raised by engineers motivated by some basic questions of constructing printed circuit boards.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    I. Abos, On some problems of computer aided layout design,Proc. Sixth Colloquium on Microwave Communication, Budapest, 1978. Vol. 1.

  2. [2]

    I. Abos, L. Bodrog, A. Frank, Á. Somos, P. Scsaurszki, Programs and Algorithms for Printed Circuit Board Design and Documentation,Annual of the Research Institute for Telecommunication, 1975. Vol. II., 247–258.

    Google Scholar 

  3. [3]

    T. Gallai, Maximum-Minimum Sätze über Graphen,Acta Math. Acad. Sci. Hungar. 9 (1958) 395–434.

    MATH  Article  MathSciNet  Google Scholar 

  4. [4]

    T. Gallai, Über extreme Punkt- und Kantenmengen,Ann. Univ. Sci., Budapest, Eötvös Sect. Math. 2 (1959) 133–138.

    MATH  MathSciNet  Google Scholar 

  5. [5]

    M. R. Garey andD. S. Johnson,Computers and Intractability, W. H. Freeman and Company San Francisco, 1979.

    Google Scholar 

  6. [6]

    D. König, Gráphok és mátrixok,Mat. Fiz. Lapok 38 (1931) 116–119.

    Google Scholar 

  7. [7]

    S. Lins, A minimax Theorem on Circuits in Projective Graphs,J. Combinatorial Theory (B) 30 (1981) 253–262.

    MATH  Article  MathSciNet  Google Scholar 

  8. [8]

    L. Lovász, Generalized factors of graphs, in “Combinatorial Theory and its Applications, Proc. Conf. Balatonfüred, 1969, Bolyai” North-Holland, Amsterdam, 1970, 773–781.

    Google Scholar 

  9. [9]

    W. Mader, Über die Maximalzahl kantendisjunkter A-Wege,Arch. Math. (Basel) 30 (1978) 325–336.

    MATH  MathSciNet  Google Scholar 

  10. [10]

    K. Menger, Zur allgemeinen Kurventheorie,Fund. Math. 10 (1927) 96–115.

    Google Scholar 

  11. [11]

    H. Okamura andP. Seymour, Multicommodity Flows in Planar Graphs,J. Combinatorial Theory, Ser. B 31, (1981) 75–81.

    MATH  Article  MathSciNet  Google Scholar 

  12. [12]

    P. Seymour, On Odd Cuts and Plane Multicommodity Flows,Proc. London Math. Soc. (3) 42 (1981) 178–192.

    MATH  Article  MathSciNet  Google Scholar 

  13. [13]

    W. T. Tutte, The factors of graphs, Canadian J. Math. 4 (1952) 314–328.

    MATH  MathSciNet  Google Scholar 

Download references

Author information

Affiliations

Authors

Additional information

Dedicated to Tibor Gallai on his seventieth birthday

Research partly supported by Sonderforschungsbereich 21 (DFG), Institute für Operations Research, Universität Bonn, West Germany.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Frank, A. Disjoint paths in a rectilinear grid. Combinatorica 2, 361–371 (1982). https://doi.org/10.1007/BF02579432

Download citation

AMS subject classification (1980)

  • 90 B 10
  • 68 C 25
  • 68 E 10